Alert archive / Ohio / Flood Watches in 2018
Flood Watch 6, NWS Cleveland, OH
NWS Cleveland, OH issued this flood watch at May 14, 2018, 7:04 AM EDT for Lucas County, Ottawa County, Ohio. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2018, 7:04 AM EDT (11:04 UTC)
- Expired
- May 15, 2018, 6:02 AM EDT
- In force
- 23 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
Counties Lucas County, OH, Ottawa County, OH
The radar
The Cleveland radar (KCLE), 114 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 11.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
461 WGUS61 KCLE 141104 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Cleveland OH 704 AM EDT Mon May 14 2018 ...Periods of heavy rain this morning and again tonight... .Portions of Northwest Ohio will receive multiple rounds of rain, both this morning and again tonight. Thunderstorms tonight will move from west to east and training is likely. Portions of northwest Ohio that received heavy rain over the weekend will be prone to flooding. OHZ003-007-141915- /O.NEW.KCLE.FA.A.0006.180514T1104Z-180515T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lucas-Ottawa- Including the cities of Toledo and Port Clinton 704 AM EDT Mon May 14 2018 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... The National Weather Service in Cleveland has issued a * Flood Watch for a portion of northwest Ohio, including the following areas, Lucas and Ottawa. * Through Tuesday morning * Showers and thunderstorms will affect the area this morning and again tonight. Each round of rain may produce an additional inch or more of rainfall. Portions of the area received up to 2 inches of rain over the weekend leading to saturated soils that are prone to flooding. * Urban, low lying, and poor drainage areas prone to flooding will be most susceptible. Rises on area streams and creeks will be possible, with the potential for minor flooding to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$
4 follow-up statements
520 WGUS61 KCLE 141314 FFACLE Flood Watch National Weather Service Cleveland OH 914 AM EDT Mon May 14 2018 ...Periods of heavy rain today and again tonight... .Portions of Northwest Ohio will receive multiple rounds of rain, both today and again tonight. Thunderstorms tonight will move from west to east and training is likely. Portions of northwest Ohio that received heavy rain over the weekend will be prone to flooding. OHZ003-007-142115- /O.CON.KCLE.FA.A.0006.000000T0000Z-180515T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lucas-Ottawa- Including the cities of Toledo and Port Clinton 914 AM EDT Mon May 14 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The Flood Watch continues for * A portion of northwest Ohio, including the following areas, Lucas and Ottawa. * Through Tuesday morning * Showers and thunderstorms will affect the area today and again tonight. Each round of rain may produce an additional inch or more of rainfall. Portions of the area received up to 2 inches of rain over the weekend leading to saturated soils that are prone to flooding. * Urban, low lying, and poor drainage areas prone to flooding will be most susceptible. Rises on area streams and creeks will be possible, with the potential for minor flooding to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$
470 WGUS61 KCLE 141932 FFACLE Flood Watch National Weather Service Cleveland OH 332 PM EDT Mon May 14 2018 ...Periods of heavy rain tonight... .More thunderstorms will move east into the area later this evening and tonight. The storms will move from west to east and training of the storms is likely. Portions of northwest Ohio that received heavy rain over the weekend and last night will be prone to flooding. OHZ003-007-150345- /O.CON.KCLE.FA.A.0006.000000T0000Z-180515T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lucas-Ottawa- Including the cities of Toledo and Port Clinton 332 PM EDT Mon May 14 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The Flood Watch continues for * A portion of northwest Ohio, including the following areas, Lucas and Ottawa. * Through Tuesday morning * Showers and thunderstorms will affect the area tonight. Locally heavy rainfall will occur with the strongest thunderstorms and may produce rainfall rates up to one inch or more. Portions of the area received up to 2 inches of rain over the weekend leading to saturated soils that are prone to flooding. * Urban, low lying, and poor drainage areas prone to flooding will be most susceptible. Rises on area streams and creeks will be possible, with the potential for minor flooding to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$ Lombardy
898 WGUS61 KCLE 150324 FFACLE Flood Watch National Weather Service Cleveland OH 1124 PM EDT Mon May 14 2018 ...Periods of heavy rain overnight... .More thunderstorms will move east across the area overnight. The storms will move from west to east and training of the storms is likely. Portions of northwest Ohio that received heavy rain over the weekend and last night will be prone to flooding. OHZ003-007-151130- /O.CON.KCLE.FA.A.0006.000000T0000Z-180515T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lucas-Ottawa- Including the cities of Toledo and Port Clinton 1124 PM EDT Mon May 14 2018 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM EDT TUESDAY... The Flood Watch continues for * A portion of northwest Ohio, including the following areas, Lucas and Ottawa. * Until 10 AM EDT Tuesday * Showers and thunderstorms will affect the area tonight. Locally heavy rainfall will occur with the strongest thunderstorms and may produce rainfall amounts up to one inch or more. Portions of the area received up to 2 inches of rain over the weekend leading to saturated soils that are prone to flooding. * Urban, low lying, and poor drainage areas prone to flooding will be most susceptible. Rises on area streams and creeks will be possible, with the potential for minor flooding to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$
173 WGUS61 KCLE 151002 FFACLE Flood Watch National Weather Service Cleveland OH 602 AM EDT Tue May 15 2018 OHZ003-007-151115- /O.CAN.KCLE.FA.A.0006.000000T0000Z-180515T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lucas-Ottawa- Including the cities of Toledo and Port Clinton 602 AM EDT Tue May 15 2018 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of northwest Ohio has been cancelled. Scattered showers and thunderstorms will linger this morning, but less than one half inch of additional rain is expected today. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flood watch went out at May 14, 5:32 AM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 14, 5:32 AM EDT, 1 hour 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Cleveland OH
532 AM EDT Mon May 14 2018
.SYNOPSIS...
A front across southern Ohio will lift north of the
area today as a warm front. The front will sag south across the
area again tomorrow as a cold front. High pressure will push south
across the area on Wednesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Issued a dense fog advisory in the east until 9am. Dense fog
has been filtering in from the east across the primary snowbelt
and the central lakeshore. Should start to lift by mid morning.
To the west thunderstorms should reach Toledo area around 12z.
Original discussion...
With capes of 2000+ j/kg and shear of 30kt, thunderstorms
developing in unstable air to the west. West to east Line of
thunderstorms developing from north of Chicago, west into Iowa.
Expect line to push SE across the forecast area this morning. Do
not think there will be training with thunderstorms today so
expect them to push SE of the forecast area by early afternoon.
The front stalled across southern Ohio forecast to lift north
across the forecast area this afternoon and evening. Could
become focus of convection this evening, but think better chance
overnight.
Assuming the thunderstorms do push SE of the forecast area and
there are some cloud breaks later this afternoon, expect temps
most places to soar into the 80s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
Front will lift north into lower Michigan tonight and become the
focus of another round of convection. Better potential tomorrow
night into Tuesday for localized flooding with training
situation setting up along frontal boundary. Front will push
south across the forecast area as a cold front tomorrow. Front
will finally push south of area by Tuesday evening.
Dry conditions expected Tuesday night as the frontal boundary
settles back south. Did not add fog to the forecast but certainly
possible in the southern counties following the rain and where the
higher boundary layer moisture will be less likely to scour out.
This is the same area that could see a few thunderstorms fire on
Wednesday afternoon and expanding slightly farther north on Thursday
afternoon as upper troughiness expands into Plains with shortwave
energy still moving through the westerly flow aloft. High
temperatures will drop back 3-6 degrees on Wednesday and remain
similar for Thursday. Wednesday and Thursday should bring a welcome
break in precipitation for the far northern portions of the forecast
area with stable conditions near Lake Erie.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
Models continue to show an upper trough focused east of the
Mississippi River to end the week with deep southerly flow setting
up from the Gulf of Mexico to eastern Ohio and western PA. PW values
are expected to increase to 1.75 inches from Friday into Saturday as
an area of low pressure slides northeast across the eastern Great
Lakes on Friday night. Models have been fairly consistent with this
pattern and have raised pops to likely in the east on Friday
afternoon. After an already wet week with several rounds of rain,
this next surge of moisture may cause problems on saturated soils.
What is less certain is the degree of moisture that will
hang around on Saturday behind this wave. The Canadian and ECMWF
lift this upper wave through while the GFS lags behind, continuing
to generate precipitation on Saturday. Given the uncertainty, will
hold onto chance pops Saturday. A cold front approaching from the
northwest will finally move through late Sunday, but not without
another chance for showers and thunderstorms first. Temperatures
will warm Saturday into Sunday with increasing southerly flow ahead
of the front.
&&
.AVIATION /06Z Monday THROUGH Friday/...
Overnight expect areas of IFR to develop with showers and -tsra
reaching NW OH toward daybreak. Showers will move across the
forecast area Monday morning into early afternoon.
OUTLOOK...Non- VFR in scattered showers/thunderstorms late
Monday night through Wednesday.
&&
.MARINE...
Aside from numerous periods of thunderstorms throughout the week,
marine conditions will generally be good otherwise. Winds will be
light today as a warm front lifts north towards the lake. Weak low
pressure will move east across the lake tonight, pulling the front
back south on Tuesday. Northerly winds will develop behind the front
on Tuesday, then veer to northeast and east as high pressure builds
north of the lakes. Another area of low pressure will move northeast
through the eastern Great Lakes on Saturday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Dense Fog Advisory until 9 AM EDT this morning for OHZ010>014-
022-023-033-089.
PA...Dense Fog Advisory until 9 AM EDT this morning for PAZ001>003.
MARINE...None.
&&
SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB/KEC
LONG TERM...KEC
AVIATION...DJB
MARINE...KECHazardous weather outlook, May 14, 6:17 AM EDT, 47 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 617 AM EDT Mon May 14 2018 OHZ006-008-009-017>021-027>032-036>038-047-151030- Wood-Sandusky-Erie-Hancock-Seneca-Huron-Medina-Summit-Wyandot- Crawford-Richland-Ashland-Wayne-Stark-Marion-Morrow-Holmes-Knox- 617 AM EDT Mon May 14 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and Tonight. A large complex of showers and thunderstorms originating over Michigan will move southeast across the area through early this afternoon. Locally heavy rainfall is expected with these thunderstorms. Although the morning timing is not ideal for severe weather, a few strong to severe storms are possible, mainly south of Route 30. Showers and thunderstorms will return tonight as a warm front lifts north. Training of storms may produce another round of locally heavy rain, mainly north of Route 30. A few strong to severe storms will again be possible overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Convection will continue on and off through the week as a quasi stationary frontal boundary lingers West to East across the forecast area. Localized flooding is possible where thunderstorms persist. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>013-022-023-033-151030- Lorain-Cuyahoga-Lake-Geauga-Portage-Trumbull-Mahoning- 617 AM EDT Mon May 14 2018 This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Today and Tonight. Areas of dense fog have developed this morning. Use caution while driving. A large complex of showers and thunderstorms originating over Michigan will move southeast across the area through early this afternoon. Locally heavy rainfall is expected with these thunderstorms. Although the morning timing is not ideal for severe weather, a few strong to severe storms are possible. Showers and thunderstorms will return tonight as a warm front lifts north. Training of storms may produce another round of locally heavy rain, mainly north of Route 30. A few strong to severe storms will again be possible overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Convection will continue on and off through the week as a quasi stationary frontal boundary lingers West to East across the forecast area. Localized flooding is possible where thunderstorms persist. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-007-151030- Lucas-Ottawa- 617 AM EDT Mon May 14 2018 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and Tonight. A large complex of showers and thunderstorms originating over Michigan will move southeast across the area through early this afternoon. Locally heavy rainfall is expected with these thunderstorms and could lead to minor flooding in areas that received heavy rainfall yesterday. Although the morning timing is not ideal for severe weather, a few strong to severe storms are possible. Showers and thunderstorms will return tonight as a warm front lifts north. Training of storms may produce another round of heavy rain. A few strong to severe storms will again be possible overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Convection will continue on and off through the week as a quasi stationary frontal boundary lingers West to East across the forecast area. Localized flooding is possible where thunderstorms persist. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ014-089-PAZ001>003-151030- Ashtabula Inland-Ashtabula Lakeshore-Northern Erie-Southern Erie- Crawford- 617 AM EDT Mon May 14 2018 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Areas of dense fog have developed this morning. Use caution while driving. Showers and thunderstorms will return tonight as a warm front lifts north towards Lake Erie. Training of storms may produce another round of heavy rain which could lead to flooding in areas that experienced heavy rain over the weekend. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Convection will continue on and off through the week as a quasi stationary frontal boundary lingers West to East across the forecast area. Localized flooding is possible where thunderstorms persist. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-151030- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 617 AM EDT Mon May 14 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 5:25 AM EDT | Dense Fog Advisory | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Lorain, Mahoning and 2 more | 4 hr |
| May 14, 7:48 AM EDT | Special Weather Statement | CLE | Lucas, Wood | 57 min |
| May 14, 8:41 AM EDT | Special Weather Statement | CLE | Ottawa, Sandusky, Seneca, Wood | 64 min |
| May 14, 9:18 AM EDT | Special Weather Statement | CLE | Erie, Huron | 42 min |
| May 14, 11:44 AM EDT | Special Weather Statement | CLE | Marion, Morrow | 46 min |
| May 14, 12:36 PM EDT | Special Weather Statement | CLE | Knox | 39 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.